From Altadena, California, USA:
We started out giving our seven year old daughter (diagnosed with type 1 diabetes six months ago) two shots a day, but have eliminated the evening shot because her nighttime lows were too low. I've read that it is best to have two shots a day rather than one, but this seems to work best for her. Her blood sugars are in range (90-120 mg/dl [5-6.7 mmol/L]) and her hemoglobin A1c is 6.8%. Should I be concerned with only giving her the one shot a day? Her pediatric endocrinologist says this is fine.
Your daughter's endocrinologist is absolutely right. There is no 'correct' insulin regimen; rather it is a question of what works for an individual patient. Your daughter is probably still honeymooning and so doesn't need more than the one injection. When this changes, you will notice the change in her blood glucose results.
Original posting 13 May 2002
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.